Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

The International Journal of Biostatistics

Ed. by Chambaz, Antoine / Hubbard, Alan E. / van der Laan, Mark J.

2 Issues per year


IMPACT FACTOR 2016: 0.500
5-year IMPACT FACTOR: 0.862

CiteScore 2016: 0.42

SCImago Journal Rank (SJR) 2015: 0.495
Source Normalized Impact per Paper (SNIP) 2015: 0.180

Mathematical Citation Quotient (MCQ) 2015: 0.04

Online
ISSN
1557-4679
See all formats and pricing
In This Section

Projecting Cancer Incidence using Age-period-cohort Models Incorporating Restricted Cubic Splines

Mark J. Rutherford
  • University of Leicester
/ John R. Thompson
  • University of Leicester
/ Paul C. Lambert
  • University of Leicester and Karolinska Institutet
Published Online: 2012-11-05 | DOI: https://doi.org/10.1515/1557-4679.1411

Abstract

Age-period-cohort models provide a useful method for modeling incidence and mortality rates. There is great interest in estimating the rates of disease at given future time-points in order that plans can be made for the provision of the required future services. In the setting of using age-period-cohort models incorporating restricted cubic splines, a new technique for projecting incidence is proposed. The new technique projects the period and cohort terms linearly from 10 years within the range of the available data in order to give projections that are based on recent trends. The method is validated via a comparison with existing methods in the setting of Finnish cancer registry data. The reasons for the improvements seen for the newly proposed method are twofold. Firstly, improvements are seen due to the finer splitting of the timescale to give a more continuous estimate of the incidence rate. Secondly, the new method uses more recent trends to dictate the future projections than previously proposed methods.

Keywords: age-period-cohort models; incidence models; projecting incidence; cancer incidence

About the article

Published Online: 2012-11-05



Citation Information: The International Journal of Biostatistics, ISSN (Online) 1557-4679, DOI: https://doi.org/10.1515/1557-4679.1411. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Karly S. Louie, Hisham Mehanna, and Peter Sasieni
Oral Oncology, 2015, Volume 51, Number 4, Page 341
[2]
Yuen Y.E. Wong, Jonathan Golledge, Leon Flicker, Kieran A. McCaul, Graeme J. Hankey, Frank M. van Bockxmeer, Bu B. Yeap, and Paul E. Norman
Journal of Vascular Surgery, 2013, Volume 58, Number 2, Page 364
[3]
Sara J. Schonfeld, Valerie McCormack, Mark J. Rutherford, and Joachim Schüz
Cancer Causes & Control, 2014, Volume 25, Number 5, Page 615

Comments (0)

Please log in or register to comment.
Log in